MAUDE Adverse Event Report: DENTSPLY LLC PALODENT V3 UNIV 2 RING REFIL; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC PALODENT V3 UNIV 2 RING REFIL; INSTRUMENTS, DENTAL HAND
Catalog Number 659760V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that palodent v3 univ 2 ring refil broke during use.No injury occurred.
 
Additional Manufacturer Narrative
10-19-2023: product not returned, however image in case depicts 1 v3 ring universal blue (new and improved design v5) with one of the tynes broken off.Overmolding date codes ¿b¿ for february and ¿o¿ for 2023.Dhr and retain evaluation will be conducted.(nwv) 10-19-2023: final packaging product retains are not kept as per normal procedure.Ring over-molding retain from item# (b)(4) batches 06030418, 06030419, 06030420, 06067451, 06067454 & 06067449 have been pulled, reviewed, and deemed acceptable as per 0290-ip-7.5-60-58 and meet all form/fit/function.(nwv) 10-19-2023: dhr for item# (b)(4) batch# 06196971 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any production issues while packaging/labeling the palodent v3 univ 2 ring refil.Work order (b)(4) is the packaging work order which utilized 6 different over-molding of the springs to rings production work orders/runs for item# (b)(4) batches 06030418, 06030419, 06030420, 06067451, 06067454 & 06067449.The over-molding work order is only to mold the tynes to the spring.Dhr reviews for all molding production order for item# (b)(4) batches 06030418, 06030419, 06030420, 06067451, 06067454 & 06067449 did not indicate any production issues, nor any comments noted with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-ip-7.5-60-58.Note that the traceability of the returned product overmolding date codes for ¿b¿ for february and ¿o¿ for 2023 does not trace back to any of the overmolding item# (b)(4) 6 batches that were picked to item# (b)(4) batch# 06196971 (all were produced in november, ¿k¿ & ¿n¿ or december 2022, date code ¿l¿ & ¿n¿).(nwv).

Brand Name
PALODENT V3 UNIV 2 RING REFIL
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17968493
Report Number2515379-2023-00103
Device Sequence Number7623322
Product Code DZN
UDI-Device IdentifierD002659760V1
UDI-PublicD002659760V1
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number659760V
Device Lot Number06196971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/16/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown